MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. CATERPILLAR EMBOLIZATION SYSTEM; ARTERIAL EMBOLIZATION DEVICE

CLEARSTREAM TECHNOLOGIES LTD. CATERPILLAR EMBOLIZATION SYSTEM; ARTERIAL EMBOLIZATION DEVICE
Model Number CTP027015U
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Leak/Splash (1354); Poor Quality Image (1408); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 12/2021).
 
Event or Problem Description
It was reported through the results of a clinical trial, that during placement of an arterial embolization device, it was difficult to track/deliver the device to the target embolization site, and the device visibility under fluoroscopy was not acceptable.It was further reported there was incomplete occlusion of the vessel.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.The device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.The result of the investigation is inconclusive for the reported leak, advancement and image quality issues.The root cause for the reported leak, advancement and image quality issues could not be determined based upon the available information.Labeling review: the instructions for use for the caterpillar arterial embolization system was reviewed and contains the following information relevant to the reported event: warnings the caterpillar¿ and caterpillar¿ micro arterial embolization devices are only intended for use in the artery diameters listed in table 1.Use in artery diameters other than those specified could result in poor occlusion and/or device migration.The caterpillar¿ and caterpillar¿ micro arterial embolization devices should be advanced and/or manipulated under fluoroscopic guidance.If the devices cannot be adequately visualized under fluoroscopy, remove and discard the devices and use an alternative devices.Precautions check that the device has not been damaged prior to use.Do not use if any damage is visible or if any part of the implant is outside of the loader.If loader or wire kinks or becomes damaged during preparation, do not use the device.The device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.The physician should determine appropriate patient compatibility with the caterpillar¿ and caterpillar¿ micro arterial embolization devices prior to use.In particular, the physician should determine that the product dimensions are appropriate for the implant area.Verify that the delivery catheter that is used is compatible with the caterpillar¿ and caterpillar¿ micro arterial embolization devices prior to use if excessive resistance beyond what would be expected is encountered at any point during advancement of the caterpillar¿ and caterpillar¿ micro arterial embolization devices through the delivery catheter, stop and remove the device and delivery catheter as one unit/together.Do not advance or retract the caterpillar¿ and caterpillar¿ micro arterial embolization devices from the loader without attaching the loader via the tuohy borst to the delivery catheter hub.Potential adverse events: occlusion of unintended vessel.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
CATERPILLAR EMBOLIZATION SYSTEM
Common Device Name
ARTERIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key10927044
Report Number9616666-2020-20023
Device Sequence Number14034062
Product Code KRD
UDI-Device Identifier00801741155307
UDI-Public(01)00801741155307
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTP027015U
Device Catalogue NumberCTP027015U
Device Lot NumberCMEN0490
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight98